Article

Proceedings of the Indian Academy of Sciences - Mathematical Sciences

, Volume 104, Issue 3, pp 483-494

The Hoffman-Wielandt inequality in infinite dimensions

  • Rajendra BhatiaAffiliated withIndian Statistical Institute
  • , Ludwig ElsnerAffiliated withFakultät für Mathematik, Universität Bielefeld

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access

Abstract

The Hoffman-Wielandt inequality for the distance between the eigenvalues of two normal matrices is extended to Hilbert-Schmidt operators. Analogues for other norms are obtained in a special case.

Keywords

Hoffman-Wielandt inequality infinite dimensions Hilbert-Schmidt operators Schattenp-norms